Graphical models for correlated defaults

Ismail Onur Filiz, Xin Guo, Jason Morton, Bernd Sturmfels

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

A simple graphical model for correlated defaults is proposed, with explicit formulas for the loss distribution. Algebraic geometry techniques are employed to show that this model is well posed for default dependence: it represents any given marginal distribution for single firms and pairwise correlation matrix. These techniques also provide a calibration algorithm based on maximum likelihood estimation. Finally, the model is compared with standard normal copula model in terms of tails of the loss distribution and implied correlation smile.

Original languageEnglish (US)
Pages (from-to)621-644
Number of pages24
JournalMathematical Finance
Volume22
Issue number4
DOIs
StatePublished - Oct 2012

All Science Journal Classification (ASJC) codes

  • Accounting
  • Finance
  • Social Sciences (miscellaneous)
  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Graphical models for correlated defaults'. Together they form a unique fingerprint.

Cite this